Oregon, 2006Damaging Winds in Oregon, August 10, 2006
August 10, 2006 · NWS BOI · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 10, 2:40 PM MST, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 2:40 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
340 PM MDT THU AUG 10 2006
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH SATURDAY. AT 20Z SATELLITE PIXS SHOWING A VORT MAX NORTH OF
KLAMATH FALLS IN SOUTHERN END OF AN UPPER LEVEL LOW PRESSURE TROUGH
OVER WESTERN WA/ORE. STRONG SOUTHWESTERLY H3 JET CORE TO NORTHEAST
OF VORT MAX WAS PROVIDING AMPLE LIFT AND SHEAR TO UNSTABLE CENTRAL
ORE AIR MASS FOR DEVELOPING THUNDERSTORMS FROM ID PANHANDLE/EASTERN
WA SOUTHWEST TO NEAR ORE/CA/NV BORDER TRIPLE POINT. VORT MAX WILL
CONTINUE LIFTING NORTHEAST INTO NORTH CENTRAL ID THIS EVENING THEN
EAST OF CWFA LATER TONIGHT CLOSE TO TREND OF GFS. CENTRAL ORE
THUNDERSTORMS WILL DRIFT INTO SOUTHEAST ORE ZONES THIS AFTERNOON
THEN INTO NORTHERN MOUNTAIN ZONES THIS EVENING AHEAD OF VORT MAX.
LOW LEVEL MOISTURE STILL A QUESTION. HOWEVER THUNDERSTORMS IN
LAGRANGE AREA APPEAR TO BE PRODUCING SOME SHOWERS. EXPECT GUSTY
WINDS AND POSSIBLY SMALL HAIL WITH THESE THUNDERSTORMS. SOUTHWEST ID
ON DRIER/MORE STABLE SIDE OF SOUTHWESTERLY JET FOR LESS THREAT OF
THUNDERSTORMS FOR THIS PASSING VORT MAX. AS NORTHWEST S/WV MOVES
EAST OF CWFA LATER TONIGHT ASSOCIATED SURFACE COLD FRONT IN CENTRAL
ORE PUSHES THROUGH CWFA LATER TONIGHT WITH COOLER/DRIER AIR MASS.
CWFA. FRI MAX TEMPS 5-10 DEGREES COOLER THAN TODAY WHICH WOULD BE
SLIGHTLY BELOW NORMAL. A TRAILING S/WV TROUGH IN NORTHERN GULF OF
ALASKA AT 20Z DIGS SOUTHEAST TONIGHT AND REDEVELOPS UPPER LEVEL
TROUGH OVER PACIFIC NORTHWEST FRI KEEPING SLIGHT THREAT OF
THUNDERSTORMS OVER NORTHERN ZONES. THIS TROUGH FINALLY SWINGS EAST
THROUGH CWFA SAT WITH LOW POPS CONFINED TO NORTHERN 1/2 OF CWFA. SAT
MAX TEMPS ANOTHER 2-5 DEGREES COOLER THAN FRI LEVELS.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...SATURDAY NIGHT WILL
HAVE MOSTLY CLEAR SKIES AS A TROUGH EXITS TO THE EAST AND AN UPPER
LEVEL RIDGE BEGINS TO BUILD OVER THE AREA. THIS SHOULD PROVIDE GOOD
VIEWING CONDITIONS FOR THE PERSEID METEOR SHOWER WHICH WILL PEAK ON
AUGUST 12TH. SATURDAY NIGHT WILL ALSO BE A BIT CHILLY WITH GOOD
RADIATIVE COOLING ALLOWING SOME MOUNTAIN LOCATIONS TO DROP INTO THE
30S BY SUNDAY MORNING. VALLEY LOCATIONS THROUGH THE SNAKE RIVER
PLAIN WILL SEE SUNDAY MORNING MINIMUMS IN THE LOW TO MID 50S. THE
UPPER LEVEL RIDGE WILL CONTINUE TO BUILD ON SUNDAY AND MONDAY
ALLOWING TEMPERATURES TO QUICKLY REBOUND TO NORMAL LEVELS ON SUNDAY
AFTERNOON. SOUTHEASTERLY SURFACE WINDS WILL HELP BOOST TEMPERATURES
ANOTHER 5 TO 7 DEGREES ON MONDAY FOR A BRIEF BLAST OF HOT DRY
WEATHER. A UPPER LEVEL TROUGH WILL APPROACH THE AREA FROM THE WEST
ON TUESDAY BRINGING TEMPERATURES BACK DOWN TO NORMAL LEVELS AND THEN
SLIGHTLY BELOW NORMAL ON WEDNESDAY AND THURSDAY. THERE WILL ALSO BE
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS
TUESDAY THROUGH THURSDAY.
&&
.AVIATION...VFR CONDITIONS WITH LIGHT SFC WINDS WILL PREVAIL OVER
MOST OF SOUTHWESTERN IDAHO AND EASTERN OREGON OVERNIGHT INTO FRIDAY
AFTERNOON. HOWEVER...SMOKE FROM FOREST FIRES IN CENTRAL IDAHO WILL
CAUSE LOCAL REDUCTIONS IN VISIBILITY TO AROUND 3SM ESPECIALLY EAST
OF MCCALL. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS WITH GUSTY
SURFACE WINDS TO 35 KTS WILL DEVELOP IN HARNEY AND BAKER COUNTIES OF
EASTERN OREGON LATE THIS AFTERNOON AND SPREAD INTO THE WEST CENTRAL
MOUNTAINS OF IDAHO THIS EVENING. MODERATE UPPER LEVEL WINDS FROM
THE SOUTHWEST WILL CONTINUE THROUGH FRIDAY MORNING.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM.....KP
LONG TERM...JB/DD
AVIATION.......JB
Hazardous weather outlook, Aug 10, 4:20 AM MST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
520 AM MDT THU AUG 10 2006
IDZ011>016-028>030-ORZ061>064-111130-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
420 AM PDT THU AUG 10 2006 /520 AM MDT THU AUG 10 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 10, 5:52 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
652 PM MDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG SUMPTER 44.74N 118.20W
08/10/2006 BAKER OR TRAINED SPOTTER
SEVERAL TREES UP TO 3 FEET IN DIAMETER BLOWN DOWN. WIND
ESTIMATED AT 55 TO 65 MPH.
0640 PM TSTM WND DMG RICHLAND 44.77N 117.17W
08/10/2006 BAKER OR TRAINED SPOTTER
LARGE TREE BRANCHES DOWN AND WINDS ESTIMATED AT 60+ MPH
BY TWO SEPARATE TRAINED SPOTTERS NEAR RICHLAND.
&&
SPThunderstorm Wind, Baker
- When
- August 10, 7:05 PM MST
- Where
- Baker County, Sumpter
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.917, -118.200
Several trees up to 3 feet in diameter blown down. Wind estimated at 55 to 65 M.P.H
Thunderstorm Wind, Malheur
- When
- August 10, 7:34 PM MST
- Where
- Malheur County, Ontario
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.033, -116.967
Thunderstorm Wind, Baker
- When
- August 10, 7:40 PM MST
- Where
- Baker County, Richland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.767, -117.167
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531408, 5531410, 5531409.